Alert archive / Tennessee / Frost Advisories in 2014
Frost Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Apr 14, 2014, 3:21 AM CDT for 18 counties in Tennessee; 12 counties in Mississippi; 12 counties in Arkansas. It took effect at Apr 15, 2014, 2:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 3:21 AM CDT (08:21 UTC)
- In effect from
- Apr 15, 2014, 2:00 AM CDT
- Expired
- Apr 14, 2014, 10:29 PM CDT
- In force
- Issued by
- NWS Memphis, TN
All 42 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 13 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 14, 12:01 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 14, 12:01 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1201 AM CDT MON APR 14 2014 .UPDATE... UPDATE TO ADD SEVERE THUNDERSTORM WATCH 78 TO PORTIONS OF THE MID SOUTH. && .DISCUSSION... BOWING LINE SEGMENTS PRECEDING MORE SOLID QLCS SQUALL LINE CONTINUES TO MOVE ACROSS WEST TENNESSEE LATE THIS EVENING WITH SOME WIND DAMAGE REPORTS. SOLID LEWP LINE ENTERING WESTERN PORTIONS OF OUR CWA AS OF 0445Z WILL CONTINUE TO ADVANCE EAST ACROSS THE MID SOUTH DURING THE OVERNIGHT HOURS. ENVIRONMENT IN ADVANCE OF THIS LINE IS PRESUMED TO BE SOMEWHAT UNSTABLE AS 03Z SOUNDING RELEASED FROM KLZK INDICATED SBCAPES AROUND 1050 J/KG WITH STEEP MID LEVEL LAPSE RATES AND MUCH OF THE CAPE NOTED BETWEEN 700-500MB. THIS SHOULD SUPPORT A CONTINUED SEVERE RISK ACROSS MUCH OF THE MID SOUTH OVERNIGHT WITH DAMAGING WINDS...LARGE HAIL THE PRIMARY THREATS. LATEST MESOANALYSIS ALSO SUGGESTS THAT 0-1KM SRH VALUES REMAIN AT 300 M2/S2 OR GREATER WITH BACKED SURFACE WINDS STILL NOTED IN MAINLY CONVECTIVELY UNDISTURBED AIRMASS ACROSS NORTH MISSISSIPPI. THEREFORE A FEW BRIEF TORNADOES WILL ALSO BE POSSIBLE WITHIN MESOCYCLONE SPIN UPS EMBEDDED WITHIN THE CONVECTIVE LINE. LATEST FORECAST HAS BEEN UPDATED TO REFLECT THE ADDITION OF THE WATCH AND SEVERE WEATHER THREAT. JLH && .PREV DISCUSSION... /ISSUED 415 PM CDT SUN APR 13 2014/ DISCUSSION... A COUPLE OF UPPER LEVEL SHORTWAVES WILL MOVE THROUGH THE MID-SOUTH THIS EVENING AS A STRONG LOW PRESSURE SYSTEM DEPARTS TO THE NORTHEAST. AS THE LOW MOVES OFF TO THE NORTHEAST...WINDS WILL BECOME MORE BACKED AT THE SURFACE AND A STRONG 50 TO 60 KT MID- LEVEL WESTERLY JET WILL SUPPORT THE CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS THROUGH LATE THIS EVENING...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY MODE IS EXPECTED TO BE A FORCED LINE OF STORMS...ALTHOUGH A TORNADO CANNOT BE RULED OUT. OVERNIGHT TONIGHT AND INTO TOMORROW AFTERNOON... SUFFICIENT INSTABILITY TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT WILL BE AVAILABLE OVER A LARGE PART OF THE FORECAST AREA OVERNIGHT AND INTO TOMORROW AFTERNOON...WITH THE BEST INGREDIENTS FOR SEVERE WEATHER SPECIFICALLY OVER NORTH MISSISSIPPI DURING LATE MORNING TO AFTERNOON HOURS ON MONDAY. MODEL GUIDANCE SUGGESTS THAT 1000 TO NEAR 2000 J/KG OF SBCAPE WILL BE ON HAND...ALONG WITH LI/S -6 TO -8C...AND 0-6 KM BULK SHEAR AROUND 60KTS. IN ADDITION...MODELS ARE IN AGREEMENT THAT A DEVELOPING SURFACE LOW WILL TRACK ALONG THE COLD FRONT AND MOVE TO THE NORTHEAST BY TOMORROW EVENING. ALL OF THESE PARAMETERS AND THE LOCATION OF LOW WILL SUPPORT A POTENTIAL FOR DAMAGING WINDS...HAIL...AND PERHAPS A TORNADO. THE LIMITING FACTOR WILL OBVIOUSLY BE CLOUD COVER TOMORROW IN THE WARM SECTOR...AND UNIDIRECTIONAL WIND PROFILES. THE COLD FRONT WILL EXIT THE REGION BY LATE MONDAY NIGHT. BEHIND THE FRONT...VERY COLD AND DRY AIR WILL FUNNEL INTO THE REGION BY TUESDAY MORNING. CURRENT THINKING IS THAT TEMPERATURES WILL DIP INTO THE 30S...BUT THE ATMOSPHERE SHOULD REMAIN MOIST ENOUGH TO FEND OFF ANY FROST FORMING OVERNIGHT ON TUESDAY. FOG WILL MOST LIKELY BE WHAT DEVELOPS INSTEAD. BY TUESDAY...TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE UPPER 50S DURING THE DAY AS STRONG CAA WILL BE PERSISTENT ALL DAY LONG. WINDS WILL DIE DOWN AFTER MIDNIGHT AND TEMPERATURES ARE EXPECTED TO DROP OFF VERY QUICKLY. LOWS WILL BOTTOM OUT IN THE LOWER 30S AND MANY PLACES WILL DIP INTO THE UPPER 20S. A FREEZE WARNING WILL MOST LIKELY BE NEEDED FOR WEDNESDAY MORNING. BY WEDNESDAY HIGH PRESSURE WILL BUILD INTO THE REGION AND TEMPERATURES WILL FINALLY BEGIN TO MODERATE AND A WARMING TREND WILL BEGIN. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE MID-SOUTH ON FRIDAY INTO SATURDAY BRINGING RAIN A SLIGHT CHANCE OF THUNDERSTORMS TO THE MID-SOUTH. THIS WEEKEND... HIGH PRESSURE WILL BRIEFLY BUILD IN ON SATURDAY BEFORE ANOTHER SYSTEM MOVES IN BY LATE SUNDAY. SLIGHT CHANCES FOR RAIN WILL BE POSSIBLE. BY MONDAY...TEMPERATURES ARE EXPECTED TO REBOUND BACK TO SEASONAL TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN THE 50S. AC3 && .AVIATION... 06Z TAF CYCLE SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE IN ADVANCE OF A MORE ORGANIZED SQUALL LINE NOW APPROACHING EAST ARKANSAS. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS AND RESULT IN A PERIOD OF REDUCED CIGS AND VSBYS. CONVECTION SHOULD END FROM WEST TO EAST FOR A TIME LATER TONIGHT WITH CONTINUED MVFR CIGS AND VSBYS. STRONG AND GUSTY SOUTH WINDS AHEAD OF THE CONVECTIVE LINE SHOULD CONTINUE TO GUST AT TIMES UP TO 30 KTS...BUT WILL DROP OFF BEHIND THE LINE TO 10 KTS OR LESS. NON CONVECTIVE WIND SHEAR WILL ALSO REMAIN OUTSIDE OF THUNDERSTORMS AND AHEAD OF THE SOLID CONVECTIVE LINE MOVING THROUGH THE REGION. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP ON MONDAY AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. TEMPOS HAVE BEEN INCLUDED TO COVER THE MOST FAVORABLE TIMING FOR CONVECTION AT EACH TERMINAL. IFR CIGS EARLY SHOULD RECOVER TO MVFR PRIOR TO THE COLD FRONTAL PASSAGE. SOUTHWEST WINDS SHOULD AVERAGE BETWEEN 10-12 KTS. BEHIND THE COLD FRONT WINDS SHOULD BECOME STRONG AND GUSTY FROM THE NORTHWEST WITH A LOWERING BACK TO LOW END MVFR CIGS. SOME IFR CIGS WILL BE POSSIBLE BUT CONFIDENCE TOO LOW TO INCLUDE IN TAF AT THIS TIME. POST FRONTAL SHOWERS SHOULD ALSO CONTINUE BEHIND THE FRONT THROUGH THE AFTERNOON HOURS. RAIN SHOULD END MONDAY EVENING BUT LOW STRATUS WITH LOW END MVFR TO IFR CIGS EXPECTED. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 14, 1:55 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 155 AM CDT MON APR 14 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-150900- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 155 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE MIDSOUTH TONIGHT MAINLY IN NORTH MISSISSIPPI. THE PRIMARY RISK WITH ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR AN ISOLATED TORNADO. THIS SEVERE WEATHER THREAT SHOULD PERSIST THROUGH THE EARLY MORNING HOURS OF MONDAY. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THE DAY ON MONDAY OVER NORTH MISSISSIPPI. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. A SECONDARY THREAT OF A TORNADO CANNOT BE RULED OUT. TEMPERATURES WILL TURN COLDER TUESDAY AND WEDNESDAY. MORNING LOWS WILL DIP INTO THE LOWER 30S ON TUESDAY AND INTO THE UPPER 20S ON WEDNESDAY. A FROST ADVISORY MAY BE NEEDED TUESDAY MORNING AND A FREEZE WARNING MAY BE NEEDED ON WEDNESDAY MORNING FOR PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. PLEASE PASS ALONG ANY REPORTS OF WIND DAMAGE OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Local storm report, Apr 13, 10:56 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1056 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST DYERSBURG 36.04N 89.38W
04/13/2014 E0 MPH DYER TN PUBLIC
61 MPH WIND SOUTHEAST SECTION OF DYERSBURG WITH PRIVATELY
OWNED ANEMOMETER.
&&
ZEILocal storm report, Apr 13, 11:18 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG MAURY CITY 35.82N 89.22W
04/13/2014 CROCKETT TN AMATEUR RADIO
BIG TREE DOWN IN MAURY CITY AND NEAR TN HWY 88 AND US 412
THREE MILES SOUTHEAST OF MAURY CITY.
&&
ZEILocal storm report, Apr 14, 1:45 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
145 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST TUNICA 34.69N 90.38W
04/14/2014 M58 MPH TUNICA MS AWOS
A 58 MPH WIND GUSTS WAS RECORDED BY THE TUNICA AWOS AT
1235 AM.
&&
JLHLocal storm report, Apr 14, 2:47 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG TUNICA 34.69N 90.38W
04/14/2014 TUNICA MS TRAINED SPOTTER
LARGE FALLING TREE LIMB SHATTERED WINDOW TO A RESIDENCE
IN TUNICA
&&
JPMLocal storm report, Apr 14, 2:59 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG TUNICA 34.69N 90.38W
04/14/2014 TUNICA MS EMERGENCY MNGR
TREES DOWN THROUGHOUT TUNICA... ONE TREE LANDED ON THREE
CARS. 3 LARGE METAL SHEDS WERE BLOWN OVER AND MORE
STRUCTUAL DAMAGE HAS BEEN REPORTED BUT NOT VERIFIED.
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:27 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 63 min |
| Apr 13, 9:57 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 33 min |
| Apr 13, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 29 min |
| Apr 13, 10:21 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 54 min |
| Apr 13, 10:53 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Obion, Weakley | 52 min |
| Apr 13, 11:32 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 58 min |
| Apr 14, 3:21 AM CDT | Wind Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 13 hr |
| Apr 14, 6:45 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 20 hr |
| Apr 13, 8:40 PM CDT | River Flood Warning | MEG | Monroe | 62 hr |
| Apr 13, 8:40 PM CDT | River Flood Warning | MEG | Monroe | 60 hr |
| Apr 13, 8:40 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Apr 14, 1:04 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 41 min |
| Apr 14, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 30 min |
| Apr 14, 1:47 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate | 28 min |
| Apr 14, 1:52 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 53 min |
| Apr 13, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett, St. Francis | 30 min |
| Apr 13, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 51 min |
| Apr 13, 9:08 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett | 37 min |
| Apr 13, 9:49 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 41 min |
| Apr 14, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, Poinsett, St. Francis | 59 min |
Nearby
Frost Advisories in Tennessee, 2014Frost Advisories in Mississippi, 2014Frost Advisories in Arkansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.